Couldn't find what you looking for?

TRY OUR SEARCH!

I am suffering form anxieties and for a while I have been using benzodiazepines and those helped me a lot, I have to admit. I started working again and my life went beck to normal. But the problem is because I am taking them for a long time and I would like to know about toxicity of this medicament.

Loading...

I should tell you that benzodiazepines do have a lot of side effects. One of the major is addiction (both mentally and physically). It can also induce breathing problems, especially if they are used with alcohol, or if the dosage has been increased. I think that you can consult a doctor and see that maybe you don't have to use it anymore.
Reply

Loading...

As a licensed pharmacist, I can assure you that benzodiazepines have a very high therapeutic index. This means that it is extremely difficult to overdose on them. They are extremely safe drugs aside from the fact that they are very addictive. However, not all benzodiazepines are the same and some are more toxic than others. The most dangerous benzodiazepine by far is one called temazepam, otherwise known by the brand name Restoril. Research studies have indicated that it is much more toxic than all other benzodiazepines and it is capable of causing severe overdose when taken alone, or worse, when mixed with alcohol, opiates or other CNS depressants. Temazepam has been shown to cause respiratory depression and hypotension at a considerably higher rate than all other benzodiazepines, which for the most part don't have a significant effect on respiration or cardiovascular health. It is not exactly known why temazepam is so much more toxic, but that is still being investigated. The drug, temazepam, has caused hundreds upon hundreds of deaths in Europe and Australia where a rash of temazepam misuse swept across Europe in the 1980's and 1990's and in Australia in the early 2000's. 

Another benzodiazepine to be wary of is triazolam, as it has also caused overdoses. Flurazepam, although a much weaker hypnotic than temazepam, is also known to be a bit on the dangerous side as far as benzodiazepines go. 

But the vast majority of them are very safe and will not cause overdose unless mixed with massive amounts of opiates or alcohol. Clonazepam, diazepam, alprazolam (commonly known as Xanax), lorazepam, bromazepam, clorazepate and chlordiazepoxide and much of the rest are extremely safe. 

Reply

Loading...